Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 27, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 28, 2018, 12:33 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 29, 2018, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2018, 12:33 PM MST (19:33 UTC)
- In effect from
- Nov 29, 2018, 10:00 AM MST
- Expired
- Nov 29, 2018, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS75 KFGZ 281933 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1233 PM MST Wed Nov 28 2018 AZZ007-012-013-015>017-290500- /O.NEW.KFGZ.WI.Y.0027.181129T1700Z-181130T0000Z/ Coconino Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1233 PM MST Wed Nov 28 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM to 5 PM MST Thursday. * TIMING...From 10 AM to 5 PM Thursday. * WINDS...South to southwest winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust across northeast Arizona. Winds this strong can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
760 WWUS75 KFGZ 290602 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1102 PM MST Wed Nov 28 2018 AZZ007-012-013-015>017-291500- /O.CON.KFGZ.WI.Y.0027.181129T1700Z-181130T0000Z/ Coconino Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1102 PM MST Wed Nov 28 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST THURSDAY... * TIMING...From 10 AM to 5 PM Thursday. * WINDS...South to southwest winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust across northeast Arizona. Winds this strong can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
849 WWUS75 KFGZ 292012 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 112 PM MST Thu Nov 29 2018 AZZ007-012-013-015>017-300000- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-181130T0000Z/ Coconino Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 112 PM MST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Until 5 PM Today. * WINDS...South to southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Areas of blowing dust across northeast Arizona. Winds this strong can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
455 WWUS75 KFGZ 292352 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 452 PM MST Thu Nov 29 2018 AZZ007-012-013-015>017-300100- /O.EXP.KFGZ.WI.Y.0027.000000T0000Z-181130T0000Z/ Coconino Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 452 PM MST Thu Nov 29 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have begun to decrease this evening, with current gusts below advisory thresholds. As a result, the wind advisory will expire at 5 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:06 AM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 28, 10:06 AM MST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1006 AM MST Wed Nov 28 2018 .SYNOPSIS...High temperatures will remain above normal today, with increasing southwest winds and continued dry conditions. A Pacific storm system will bring areas of rain and accumulating snow to the region Thursday afternoon through early Friday. A colder storm is expected this weekend. && .UPDATE... Todays forecast and earlier discussion cover the cold frontal passage across northern Arizona Thursday afternoon through Friday. We will be looking at issuing a Wind Advisory valid Thursday afternoon and evening for the northeast quarter of the state. Winter Weather Advisories for areas above 6500 feet are being considered as well. && .PREV DISCUSSION /440 AM MST/...All eyes on Thursday as a Pacific storm system is set to bring the first significant precipitation to the region in nearly a month. First, expect another warm day today, the only difference from yesterday will be increased southwest winds and a few more high clouds. Winds will stay breezy overnight in a few areas, then will increase further on Thursday. The Pacific storm will bring areas of rain and snow to western Arizona by Thursday afternoon, moving in central Arizona by Thursday evening and exiting the state later on Friday. We expect southwest winds close to Wind Advisory criteria ahead of the cold front on Thursday, with cooling temperatures. Snow levels should fall to around 5500-6000 feet Thursday night, with accumulating snow over much of the higher terrain. Lower elevations will see a few hundredths of an inch, to as much as a half inch of rainfall. Cold and unstable air will trail the front and the upslope machine will be difficult to turn completely off heading into Saturday. Expect showers along southwest facing slopes to continue. Models advertise another wave, a colder wave, arriving late Saturday and into Sunday. The ECMWF has backed off on the amplitude of this wave, but it is an outlier solution. We anticipate another round of rain and snow as a result, perhaps not as high QPF values, but lower snow levels and gusty southwest winds will create some issues. Cold air remains early next week, but the airmass will dry out as northwest flow develops. && .AVIATION...For the 18Z Package...Expect VFR conditions over the next 24 hours. Southwest winds will increase today through 21Z becoming 15 to 25kts. Winds will decrease after 01Z this evening for most locations. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm and dry weather will continue for Wednesday. An approaching cold front will bring breezy southwest winds to the area by the afternoon. Southwest winds will increase again Thursday with gusts to 40 mph possible. Rain and snow showers will spread west to east late Thursday into Friday morning. Friday through Sunday...Rain and snow showers will linger into Friday. Expect a drop in temperatures for the weekend. Weather will remain cold and unsettled, with rain and snow possible each day. The next system will impact the area Saturday into Sunday with additional snow accumulation expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/Peterson AVIATION...MAS FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 1:04 PM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.